Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 147, NWS Nashville, TN

July 1, 2002Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2002, 7:43 PM CDT for Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2002, 7:43 PM CDT (00:43 UTC)
Expired
Jul 1, 2002, 8:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3762 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3762 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS54 KOHX 020043
SVRBNA
TNC187-020115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CDT MON JUL 1 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 815 PM CDT

* AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FRANKLIN.  THE STORM WAS MOVING SLOWLY SOUTHWEST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING AND TORRENTIAL RAINFALL.

$$

JLM


LAT...LON 3587 8678 3600 8693 3587 8716 3569 8695

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 AM CDT, 9 hours 58 minutes earlier.

Area forecast discussion, Jul 1, 9:45 AM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT MON JUL 1 2002

MIDDLE TENNESSEE REMAINED UNDER A WEAK AREA OF HIGH PRESSURE
THIS MORNING, WITH TEMPERATURES ALREADY AROUND 80 DEGREES AT
900 AM.

EXPECT VERY SIMILAR WEATHER TO THAT OF YESTERDAY. SO, BLV CU FIELD
WILL DEVELOP SHORTLY AND WILL BE FOLLOWED BY ISOLATED AFTERNOON
THUNDERSTORMS.

WILL UPDATE FORECAST TO TAKE OUT MENTION OF MORNING IN THE FIRST
PERIOD. OTHERWISE, EXPECT TO MAKE LITTLE OR NO CHANGE TO PREVIOUS
ZONE PACKAGE.

.BNA...NONE.

19

In the hours before

Special weather statement, Jul 1, 2:25 PM CDT, 5 hours 18 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT MON JUL 1 2002

...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS
AFTERNOON ACROSS AREAS IN MIDDLE TN TO THE WEST OF THE PLATEAU...

...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF MIDDLE
TN THIS AFTERNOON AND THIS EVENING...

AS TEMPERATURES WARM INTO THE LOWER 90S...DEWPOINT TEMPERATURES IN
THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES
ACROSS THE MID STATE THIS AFTERNOON.

BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE IT EASY
IF YOU MUST BE OUTSIDE IN THE HEAT.

CHECK ON THE ELDERLY AND PLEASE DO NOT LEAVE SMALL CHILDREN
UNATTENDED IN A VEHICLE. REMEMBER...ON DAYS LIKE TO DAY...IF
POSSIBLE...SUBSTITUTE A LAWN CHAIR IN THE SHADE FOR A LAWN MOWER IN
THE SUN.

IN ADDITION TO THE HEAT...A MOIST AND UNSTABLE AIRMASS WILL COMBINE
TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF MIDDLE
TN THIS AFTERNOON AND INTO THIS EVENING. AS THE DAYTIME HEATING
CONTINUES AND INSTABILITIES INCREASE...SOME OF THE STORMS MAY BECOME
STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS OF UP TO 45 MPH.
ALSO...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST...RAINFALL AMOUNTS
OF AN INCH OR MORE WILL BE POSSIBLE WITH THE STRONGER STORMS.

THOUGH ONLY STRONG THUNDERSTORMS ARE ANTICIPATED...KEEP IN MIND THAT
WIND SPEEDS OF 40 TO 50 MPH CAN BLOW OVER SHALLOW ROOTED TREES AND
SNAP LARGE TREE LIMBS.

STORMS SHOULD BEGIN TO WEAKEN THIS EVENING AS SURFACE TEMPERATURES
COOL DOWN FOLLOWING SUNSET.

THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS
IS UNLIKELY.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:55 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence35 min
Jul 2, 12:29 PM CDTSevere Thunderstorm WarningOHXGrundy46 min
Jul 2, 1:02 PM CDTSevere Thunderstorm WarningOHXWayne43 min
Jul 2, 1:19 PM CDTSevere Thunderstorm WarningOHXMontgomery41 min
Jul 2, 1:21 PM CDTSevere Thunderstorm WarningOHXRobertson39 min
Jul 2, 1:58 PM CDTSevere Thunderstorm WarningOHXWarren47 min
Jul 2, 2:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson47 min
Jul 2, 2:28 PM CDTSevere Thunderstorm WarningOHXVan Buren47 min
Jul 2, 2:37 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Jul 2, 2:59 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner31 min
Jul 2, 3:03 PM CDTSevere Thunderstorm WarningOHXWhite42 min
Jul 2, 3:13 PM CDTSevere Thunderstorm WarningOHXWayne47 min
Jul 2, 3:33 PM CDTSevere Thunderstorm WarningOHXCannon42 min
Jul 2, 3:57 PM CDTSevere Thunderstorm WarningOHXWilson43 min
Jul 2, 3:59 PM CDTSevere Thunderstorm WarningOHXWilson41 min
Jul 2, 4:33 PM CDTSevere Thunderstorm WarningOHXHumphreys42 min
Jul 2, 4:40 PM CDTSevere Thunderstorm WarningOHXLincoln35 min
Jul 2, 4:42 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningOHXBenton49 min
Jul 2, 5:26 PM CDTSevere Thunderstorm WarningOHXGiles49 min
Jul 2, 6:17 PM CDTSevere Thunderstorm WarningOHXClay43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.